MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-1-1-HX-ES |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/05/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id apb-1.5-2-3d-es (228781450); explant date n/a product id apb-1-1-hx-es (228935256); product type: medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information received reported regarding apb-1.5-2-3d-es, lot: 228781450 part of coil was implanted into the patient, while the other part of coil was removed from the patient.Only part of coil was implanted into the aneurysm.The coil that fractured in the microcatheter was removed and not implanted into the patient.Regarding the second coil in the procedure abp-1-1-hx-es, lot: 228935256 there was no damage or evidence of tampering to device packaging.The proximal end of the pushwire was not¿secured in the guidewire clip (black rubber stopper) when the package was opened.Regarding the thrid coil in the procedure abp-1-1-hx-es, lot: 228935256 during preparation, the introducer sheath was not held vertically when the implant coil waspulled back inside during hydration.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received information regarding three axium coils that were broken or detached prematurely during a procedure, one of which experienced resistance prior to the break/premature detachment.The patient was undergoing a coil embolization procedure to treat an unruptured saccular aneurysm in the left superior siphon.The aneurysm max diameter was 2mm and the neck diameter was 1.5mm.Patient blood flow and vessel tortuosity were normal.It was reported that the coils and the accessory devices were prepared per the instructions for use (ifu).However, continuous catheter flush was not administered during this procedure.The first coil (model: abp-1.5-2-3d-es, lot: 228781450), detached automatically when half delivered, resulting in half the coil being placed in the aneurysm and half deployed in the microcatheter, though the reported information indicated the coil was implanted at the intended location.The pushwire was not bent or broken.There was no friction felt during delivery of the coil.The physician did not rotate the delivery pusher and did not reposition or attempt to detach the coil.When preparing to deploy the second coil (model: abp-1-1-hx-es, lot: 228935256), the physician observed that the tip of the coil was already broken when the package was opened, so the coil was replaced with another of the same model and lot.While advancing the third coil for delivery, the coil had resistance/was stuck in the sheath.When the coil was withdrawn for inspection, it was found the coil had unintentionally detached prematurely.It was noted the pushwire was bent or broken.The physician did not rotate the delivery pusher and did not reposition or attempt to detach the coil.There was no patient harm or injury reported associated with this event.
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium prime device was returned for analysis within a shipping box and within several resealable plastic biohazard pouches.Two other axium prime devices were also returned and will be addressed in pli-10 and pli-20.The unknown micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The actuator interface was found securely attached to the coupler tube.The break indicator was found broken with the two segments retained by the release wire.The pusher was also found bent at ~73.3cm from the proximal end.The coin was found fully retracted out of the lumen stop, the shield coil was found undamaged, and the implant coil was already detached and not returned for analysis.Conclusion: based on the analysis performed, the customer report of ¿pusher break" was confirmed, which likely cause the reported ¿premature detach¿.It is possible the pusher broke due to advancing against the reported resistance.Possible causes for ¿coil resistance/stuck in catheter¿ include, but not limited to, incompatible devices, lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, or damaged micro catheter.Customer reported continuous flush was not used, which could have contributed towards the resistance.Customer also reported the introducer sheath was not held vertically when retracting the implant back within the sheath during preparation, which could cause the implant to become damage.Advancing the damaged implant could cause the resistance, the pusher to break and the premature detachment.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.